It is currently Wed Aug 23, 2017 6:28 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Mon Nov 22, 2010 12:11 am 
Offline
New Poster
New Poster

Joined: Mon Nov 23, 2009 3:44 pm
Posts: 2
About two months ago, I lost my insurance... and had to stop taking Suboxone after being on it for 3 years because of previous problems in abusing hydrocodone and methadone. I was at 8 mg's a day when, over the course of a month, I weaned down to 2 mg's before jumping off. My doctor ASSURED me that aside from a few days of restlessness, I wouldn't go through withdrawal. He was a damned liar.

I lasted about 8 days before I was able to score some hydrocodone to stop with the withdrawal. I took it for probably a week, maybe a week and a half before I found methadone.

Now I've been taking methadone for about 2 weeks.

I know, it was ridiculous of me to do this... but I had a job on the line and I simply couldn't take the withdrawl. I was sleeping on average one to two hours a night and was so physically and mentally fried that I panicked and started using again.

Keep in mind, this has only been a month of use. And I am committed to completely jumping off the Methadone (10.5 mg's a day) this week.

My question is... even though it's been three years since I used methadone (for about 2 months), will I have withdrawal, even if I've only used it THIS time around for about two weeks?

Second question... I have two 8mg pills of Suboxone left for an emergency. Let's say I do experience withdrawl from the methadone... and I use the Suboxone... will I instantly be re-addicted to it even after being clean for a little over a month?

I am absolutely clueless about this, so I appreciate it if you can look past my stupidity!

Thank you very much

- J.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Nov 22, 2010 7:04 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I don't know if your doctor lied to you or was just woefully misinformed, but you're right - 2 mg is too high a dose to jump off from. I'm sorry it turned out the way it did for you. Unfortunately, I can't answer your questions with any specificity. It's possible that after only 2 weeks of methadone that you won't have much in the way of withdrawals. If you do, you could take extremely low doses of suboxone for a couple of days without getting dependent on it again - I think.

My main concern/question is even if you didn't have the withdrawals from suboxone, would you have been able to stay off opiates? You didn't use hydrocodone or methadone to only stop the withdrawals, you went back into the cycle of active addiction, and rather quickly at that. I'm not telling you that you need to go back on suboxone, but I'm suggesting you consider if you can remain free from relapse without it. Just something that occurred to me that I wanted to share with you.

Lastly, my disclaimer: I'm not a doctor or any kind of medical professional. I'm just sharing with you what I've learned about suboxone and addiction in the last 2 years. I'm sure others will come along and share their experience and knowledge with you as well. Good luck.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group